Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 152, NWS St. Louis, MO

August 10, 2015Reynolds County, Missouri

NWS St. Louis, MO issued this river flood warning at Aug 10, 2015, 4:37 PM CDT for Reynolds County, Missouri. It took effect at Aug 10, 2015, 4:56 PM CDT. It was in force for 52 hr.

The area

The outline as issued.

The facts

Issued
Aug 10, 2015, 4:37 PM CDT (21:37 UTC)
In effect from
Aug 10, 2015, 4:56 PM CDT
Expired
Aug 12, 2015, 8:48 PM CDT
In force
52 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 8.06 ft at Aug 10, 2015, 11:00 PM CDT.

actionminormoderate5101508/1008/1108/1208/1308/14
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

044 
WGUS43 KLSX 102138
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CDT MON AUG 10 2015

...The National Weather Service in St. Louis has issued a Flood 
Warning for the following river in Missouri... 

  Black River near Annapolis 

.This flood warning is a result of 2.00 to 3.00 inches of rain over 
the basin last night and early this morning...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-112137-
/O.NEW.KLSX.FL.W.0152.150810T2156Z-150813T0148Z/
/ANNM7.1.ER.150810T2156Z.150811T0600Z.150812T0148Z.NO/
437 PM CDT MON AUG 10 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Black River near Annapolis
* At 4:15 PM Monday the stage was 6.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage early this evening 
  and crest near 12.5 feet early Tuesday morning.  The river will then 
  fall below flood stage tomorrow evening.
* Impact:  At 9.0 feet...County Road 372 will begin flooding near this
  height.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.
* Impact:  At 5.0 feet...Near this height, Peola Road begins flooding 
  along the west bank of the Black River south of Lesterville.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/11  08/12  08/13  08/14  08/15

Black River
  Annapolis        8.0    6.74      11.8    6.5    5.2    4.5    4.2


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$
3 follow-up statements
480 
WGUS83 KLSX 110125
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
825 PM CDT MON AUG 10 2015

...The Flood Warning continues for the following river in Missouri...
 
  Black River near Annapolis 

.This Flood Warning is a result of heavy rain last night and earlier
this morning...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-120125-
/O.EXT.KLSX.FL.W.0152.000000T0000Z-150813T0748Z/
/ANNM7.1.ER.150811T0037Z.150811T1200Z.150812T0748Z.NO/
825 PM CDT MON AUG 10 2015

The Flood Warning continues for
  the Black River near Annapolis
* At 7:15 PM Monday the stage was 7.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage this evening and
  continue to rise to near 12.5 feet by tomorrow morning. The river 
  will fall below flood stage by early Wednesday morning.
* Impact:  At 9.0 feet...County Road 372 will begin flooding near this
  height.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/11  08/12  08/13  08/14  08/15

Black River
  Annapolis        8.0    7.74      12.5    7.3    5.2    4.5    4.2


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$
448 
WGUS83 KLSX 110253
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
953 PM CDT MON AUG 10 2015

...The Flood Warning continues for the following river in Missouri...
 
  Black River near Annapolis 

.This flood warning is a result of heavy rain last night and early
this morning...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-120253-
/O.EXT.KLSX.FL.W.0152.000000T0000Z-150812T2136Z/
/ANNM7.1.ER.150811T0215Z.150811T1200Z.150811T2136Z.NO/
953 PM CDT MON AUG 10 2015

The Flood Warning continues for
  the Black River near Annapolis
* At 9:15 PM Monday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue rising to near 9.5 feet by 
  tomorrow morning. The river will fall below flood stage tomorrow 
  afternoon.
* Impact:  At 9.0 feet...County Road 372 will begin flooding near this
  height.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/11  08/12  08/13  08/14  08/15

Black River
  Annapolis        8.0    8.00       9.5    5.6    3.9    3.5    3.4


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$
918 
WGUS83 KLSX 111217
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
717 AM CDT TUE AUG 11 2015

...The flood warning is cancelled for the following river in Missouri...
 
  
  
                          Black River
                            ...Annapolis


Safety message:

Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.

&&

MOC179-111247-
/O.CAN.KLSX.FL.W.0152.000000T0000Z-150812T2136Z/
/ANNM7.1.ER.150811T0215Z.150811T0345Z.150811T0445Z.NO/
717 AM CDT TUE AUG 11 2015

The Flood Warning is cancelled for
  the Black River near Annapolis.
* At 6:15 AM Tuesday the stage was 6.4 feet.
* Flood stage is 8.0 feet.
* The river fell below flood stage at 11:45 PM Monday.
* The river will continue to fall.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/12  08/13  08/14  08/15  08/16

Black River
  Annapolis        8.0    6.45       4.2    3.6    3.3    3.1       


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 10, 3:17 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Aug 10, 3:17 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
317 PM CDT MON AUG 10 2015

.SHORT TERM:  (THROUGH LATE TONIGHT)
ISSUED AT 314 PM CDT MON AUG 10 2015

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE SOUTH OF THE AREA
EARLY THIS EVENING AS A COLD FRONT CURRENTLY NEAR I-70 WILL MOVE
SOUTH OF THE CWA BY 03Z. NORTHWEST WINDS WILL SLOWLY ADVECT
SLIGHTLY DRIER AIR INTO THE AREA OVERNIGHT WHILE SKIES TURN MOSTLY
CLEAR. MOS TEMPERATURES LOOK GOOD FOR LOWS TONIGHT AND LOOK
REASONABLE GIVEN CURRENT UPSTREAM DEWPOINTS.

BRITT

.LONG TERM:  (TUESDAY THROUGH NEXT MONDAY)
ISSUED AT 314 PM CDT MON AUG 10 2015

(TUESDAY THROUGH THURSDAY)

EXPECT DRY WEATHER DURING THIS PERIOD AS UPPER HIGH BUILDS OVER THE
SOUTHERN ROCKIES AT THE SAME TIME A TROUGH WILL DEEPEN OVER THE
EASTERN CONUS.  THIS WILL RESULT IN NORTH-NORTHWESTERLY FLOW ALOFT
WITH SLOWLY INCREASING HEIGHTS.  VERTICAL MOTION WILL BECOME
INCREASINGLY SUBSIDENT AS A LARGE SURFACE HIGH MOVES INTO THE AREA.
TEMPERATURES CONTINUE TO BE IN GOOD AGREEMENT AND ALSO AGREE WITH
MIXING DOWN FROM THE 900-800MB LAYER.

(FRIDAY THROUGH MONDAY)

STILL LOOKS DRY AT LEAST THROUGH THE WEEKEND AS BOTH THE ECMWF AND
GFS SHOW THAT THE SURFACE HIGH WILL DOMINATE THE REGION AS WESTERN
CONUS UPPER RIDGE AXIS SHIFTS OVER THE AREA DURING THE WEEKEND.  BY
MONDAY A COLD FRONT WILL MOVE DOWN INTO THE AREA IN THE NORTHWEST
FLOW ALOFT THAT COULD CAUSE SCATTERED THUNDERSTORMS NORTH OF I-70.
TEMPERATURES WILL CLIMB CLOSE TO NORMAL OVER THE WEEKEND WITH 850MB
TEMPERATURES CLIMBING INTO THE 15-20C RANGE.

BRITT

&&

.AVIATION:  (FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1255 PM CDT MON AUG 10 2015

PATCHES OF MVFR STRATUS CONTINUE TO DOT THE REGION EARLY THIS
AFTN. CLOUD HEIGHTS SHOULD CLIMB THRU THE AFTN WITH MVFR CIGS
BCMNG AROUND 21Z. A BAND OF SHRAS AND ISLD TSTMS DVLPD LATE THIS
AFTN ALONG A COLD FRONT. THIS ACTIVITY WILL CONTINUE TO PERCOLATE
THRU THE AFTN WHILE SLOWLY DRIFTING SE. VSBYS MAY BRIEFLY DIP TO
IFR UNDER THE HEAVIEST CORES. ANOTHER AREA OF PRECIP ASSOC WITH AN
UPPER LVL DISTURBANCE NEAR THE STHRN END OF LK MI MAY CLIP KUIN
LATE THIS AFTN BUT CHANCES AREA MINIMAL ATTM. PRECIP SHOULD DSSPT
AND SKIES SLOWLY CLEAR AFTER SUNSET.

SPECIFICS FOR KSTL:

BROKEN LINE OF SHRAS AND ISLD TSTMS HAS DVLPD JUST NORTH OF THE MO
RVR FROM NEAR KC TO STL. VSBYS MAY DROP TO IFR UNDER THE STRONGEST
CORES BUT WILL BE BRIEF. THIS ACTIVITY WILL DRIFT SE THRU THE
AFTN. CONVECTIVE ELEMENTS WILL BE TRANSIENT THE AFTN AND WILL
UNDOUBTABLY HAVE TO UPDATE THE TAF AS THE LINE APPROACHES THE
TERMINAL. SPOTTY MVFR CIGS WILL CONTINUE TO RAISE THRU THE AFN
BECMNG VFR IN A FEW HRS. PRECIP AND CLOUDS WILL SLOWLY DIMINISH
AFTER SUNSET WITH VFR CONDITIONS EXPECTED FOR THE REST OF THE
FCST PRD.

MILLER

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 10, 3:40 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT MON AUG 10 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
340 PM CDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE AREA EARLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:02 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Jefferson, Saint Francois, Washington43 min
Aug 9, 7:35 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois55 min
Aug 9, 8:00 PM CDTSpecial Weather StatementLSXSaint Charles45 min
Aug 9, 8:29 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve46 min
Aug 9, 8:35 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis40 min
Aug 9, 9:33 PM CDTSpecial Weather StatementLSXJefferson42 min
Aug 9, 10:01 PM CDTFlash Flood WarningLSXFranklin, Jefferson8 hr
Aug 9, 10:10 PM CDTSpecial Weather StatementLSXJefferson50 min
Aug 9, 10:15 PM CDTSpecial Weather StatementLSXSainte Genevieve45 min
Aug 9, 10:23 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois, Washington52 min
Aug 9, 10:46 PM CDTSevere Thunderstorm WarningLSXSaint Francois, Washington59 min
Aug 9, 10:54 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve21 min
Aug 9, 11:17 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois43 min
Aug 9, 11:37 PM CDTFlash Flood WarningLSXCrawford, Sainte Genevieve, Saint Francois, Washington8 hr
Aug 9, 11:47 PM CDTSevere Thunderstorm WarningLSXMadison, Sainte Genevieve, Saint Francois58 min
Aug 10, 12:19 AM CDTSevere Thunderstorm WarningLSXIron, Madison, Saint Francois41 min
Aug 10, 12:42 AM CDTFlash Flood WarningLSXIron, Madison7 hr
Aug 10, 12:59 AM CDTSevere Thunderstorm WarningLSXIron, Madison, Reynolds16 min
Aug 10, 1:56 AM CDTFlash Flood WarningLSXReynolds6 hr
Aug 10, 6:54 AM CDTAreal Flood WarningLSXCrawford, Iron, Reynolds, Washington9 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.